If you need an accessible version of this item please contact JSTOR User Support

Refining the Diffusion Approximation for the M/G/m Queue

David D. Yao
Operations Research
Vol. 33, No. 6 (Nov. - Dec., 1985), pp. 1266-1277
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/170637
Page Count: 12
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Refining the Diffusion Approximation for the M/G/m Queue
Preview not available

Abstract

Despite its many and varied applications, the M/G/m queue has yet to be solved exactly. Consequently, researchers have developed many methods for approximating its solution. We refine a diffusion approximation model developed by Kimura for the M/G/m queue, using an alternative approach to characterize and solve the diffusion equations and incorporating some known results of the queue into the model. Numerical studies indicate that the refined model provides significantly improved performance. Moreover, the model is consistent with some known heavy-traffic limit results.

Page Thumbnails

  • Thumbnail: Page 
1266
    1266
  • Thumbnail: Page 
1267
    1267
  • Thumbnail: Page 
1268
    1268
  • Thumbnail: Page 
1269
    1269
  • Thumbnail: Page 
1270
    1270
  • Thumbnail: Page 
1271
    1271
  • Thumbnail: Page 
1272
    1272
  • Thumbnail: Page 
1273
    1273
  • Thumbnail: Page 
1274
    1274
  • Thumbnail: Page 
1275
    1275
  • Thumbnail: Page 
1276
    1276
  • Thumbnail: Page 
1277
    1277